Do eye drops make your blood pressure go up?

Certain ones can. Phenylephrine dilating drop, especially 10%, can elevate blood pressure and should be used cautiously when the blood pressure is already high. Systemic absorption of drops can be reduced by closing off the tear duct immediately after instillation of the drop.
It depends. It depends on which eye drops are being used. Certain eye drops, like phenylephrine (a common eye drop used to dilate the pupil for eye exams) can make your blood pressure go up. It is an Alpha agonist and can stimulate your blood vessels to constrict --> raising your blood pressure. Other drops, such as timolol, a common glaucoma agent, could potentially make your blood pressure go down.

Related Questions

What is the correct eye drop for red eye high blood pressure?

No drops until exam. I would not reccomend any eye drops until a complete ophthalmologic exam is performed. There are many reasons why one may have a red eye. 1. Allergy, 2. Infection, 3. Iritis, 4. Episcleritis, 5. Sub-conjunctival hemmorhage, 6. Glaucoma. Each of these diagnosis would require a different form of treatment an immediate exam is warranted. Read more...
Please clarify. I'm not sure if your question. Please rephrase. Thanks. Read more...